I just found out my father has AMD, which he's known for a while. Last night he asked me to look into a eye supplement suggested to him by his eye doctor. It's called ICaps. Anyway - he said after he started taking it he began noticing disturbing spots in his vision. He says at night he would get bright white spots in his vision and when he woke up he had dark red spots in his vision when he opened his eyes. He said the red spots looked like they could be spots of blood (and were slightly blurry around the edges) and they would prevent him from seeing for quite a while after waking. This continued while on the ICaps. He quit the ICaps a while ago for another medical reason but now is suppose to go back on them. He says the spots slowly decreased when he quit the supplement and are now gone. He wonders if the supplement could cause this? I just started searching the web for "red spots in vision" and found this is frequently a symptom of "wet" AMD and it sounds like this could be very serious. I noticed the ICaps does have red dye and a large amount of gelatin. I thought maybe his body was not able to process the red gelatin, which is what he may have been seeing? Help?
I am not aware of his symptoms be a side effect of ICaps or an eye vitamin. I would recommend that he seek the care of an eyeMD to examine his eyes and take a complete history. There may be other diagnoses which can cause spots in one’s vision.
Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.